Alert archive / Arkansas / River Flood Warnings in 2016

River Flood Warning 3, NWS Little Rock, AR

January 9, 2016Yell County, Arkansas

NWS Little Rock, AR issued this river flood warning at Jan 9, 2016, 8:28 PM CST for Yell County, Arkansas. It took effect at Jan 10, 2016, 6:00 AM CST. It was in force for 54 hr.

The area

The counties it named.

The facts

Issued
Jan 9, 2016, 8:28 PM CST (02:28 UTC)
In effect from
Jan 10, 2016, 6:00 AM CST
Expired
Jan 12, 2016, 12:00 PM CST
In force
54 hr
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Flood severity
Minor

County Yell County, AR

The radar

The Western Arkansas radar (KSRX), 92 km from the middle of the area, began a volume at 02:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Petit Jean River at Danville (DANA4). The gauge peaked at 19.93 ft at Jan 10, 2016, 2:00 PM CST.

actionminormoderate1820222401/1001/1101/1201/13
Action stage
20 ft
Minor stage
20 ft
Moderate stage
24 ft
Major stage
26 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07260500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this river flood warning went out at Jan 9, 5:47 PM CST, 2 hours 41 minutes earlier.

Area forecast discussion, Jan 9, 5:47 PM CST, 2 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
547 PM CST SAT JAN 9 2016

.AVIATION...
STORM SYSTEM OVER EASTERN ARKANSAS CONTINUES TO PULL AWAY WITH
AREAS OF LIGHT RAIN...POSSIBLY MIXED WITH WET SNOW AT TIMES...
CONTINUING ON ITS BACK SIDE. DRIER AIR WILL SLOWLY FILTER INTO THE
REGION LATER THIS EVENING WITH SKIES CLEARING WITH TIME. GUSTY
NORTHWEST WINDS THIS EVENING WILL SLOWLY SUBSIDE. IFR/LIFR
CONDITIONS WILL SLOWLY IMPROVE TO WIDESPREAD VFR BY MORNING.

&&

.PREV DISCUSSION... /ISSUED 311 PM CST SAT JAN 9 2016/

SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT

LARGE AREA OF RAINFALL...WITH SOME EMBEDDED THUNDER...DEVELOPED
ACROSS SOUTHWEST ARKANSAS THIS MORNING ASSOCIATED WITH THE UPPER LOW
MOVING ACROSS THE REGION. THIS AREA OF RAINFALL HAS SLOWLY MOVED
NORTHEAST...AND AS THE COLDER AIR APPROACHED...FREEZING LEVELS HAVE
BEEN DROPPING DURING THE DAY.

HERE AT THE OFFICE...WE HAVE SOME WET SNOWFLAKES FALLING IN THE PAST
20 MINUTES...AND SEVERAL REPORTS OF SNOW JUST TO THE NORTHEAST OF
THE OFFICE. WHILE TRAVEL IMPACTS ARE NOT EXPECTED...THERE WILL BE
SOME WET SNOWFLAKES ACROSS THE NORTHEAST COUNTIES THROUGH THE
EVENING. PRECIPITATION WILL QUICKLY EXIT AFTER SUNSET...AND COULD
HAVE SOME DRIZZLE THROUGH MIDNIGHT...BUT CLOUDS SHOULD BEGIN
CLEARING DURING THE EARLY MORNING HOURS.

DRY CONDITIONS FOR SUNDAY...AND WILL CONTINUE INTO THE LONG TERM.

LONG TERM...MONDAY THROUGH SATURDAY

A DRY AND COOL WEATHER PATTERN EXPECTED THROUGH AT LEAST THURSDAY. A
COLD FRONT WILL MOVE THROUGH ON TUESDAY AND REINFORCE THE COOL AIR
ALREADY IN PLACE.

AFTER THURSDAY THE FORECAST CONFIDENCE OF THIS PACKAGE IS LOW.
MODELS CONTINUE TO DIVERGE WITH SOLUTIONS AND ARE INCONSISTENT FROM
RUN TO RUN. IT DOES LOOKS LIKE A DISTURBANCE OR TWO WILL IMPACT THE
FORECAST AREA OVER THE WEEKEND...BUT THE STRENGTH AND TIMING OF
THESE POTENTIAL SYSTEMS REMAIN UNCERTAIN. ALSO...THE DEPTH AND
MAGNITUDE OF THE COLD AIR WITH THE ASSOCIATED COLD FRONT IS ALSO
UNCERTAIN.

FOR NOW...WE HAVE INCLUDED LOW CHANCE POPS FOR THURSDAY NIGHT AND
FRIDAY AND THEN AGAIN FOR SAT NIGHT. HOWEVER...THE POTENTIAL STILL
EXISTS THAT INSTEAD OF TWO WEAKER SYSTEMS THERE MAY BE ONE STRONGER
SYSTEM THAT COULD AFFECT THE AREA OVER MUCH OF THE WEEKEND. IF THE
STRONGER SYSTEM MATERIALIZES...THEN MORE PRECIPITATION AND A GREATER
CHANCE FOR WINTER PRECIP WILL ALSO FOLLOW SUIT. NEEDLESS TO SAY...WE
WILL CONTINUE TO MONITOR THIS SITUATION OVER THE NEXT SEVERAL DAYS.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     23  32  21  43 /  40   0   0   0
CAMDEN AR         29  40  24  47 /  10   0   0  10
HARRISON AR       16  28  18  43 /  10   0   0   0
HOT SPRINGS AR    26  38  22  45 /  10   0   0  10
LITTLE ROCK   AR  28  37  23  45 /  20   0   0   0
MONTICELLO AR     32  38  24  45 /  30   0   0  10
MOUNT IDA AR      24  37  19  46 /  10   0   0   0
MOUNTAIN HOME AR  18  30  18  43 /  20   0   0   0
NEWPORT AR        24  32  22  43 /  50   0   0   0
PINE BLUFF AR     30  36  24  44 /  30   0   0   0
RUSSELLVILLE AR   24  36  21  45 /  10   0   0   0
SEARCY AR         25  35  20  45 /  40   0   0   0
STUTTGART AR      28  35  24  43 /  40   0   0   0
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

AVIATION...56
Hazardous weather outlook, Jan 9, 4:00 PM CST, 4 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
400 PM CST SAT JAN 9 2016

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-101100-
BOONE-MARION-BAXTER-FULTON-SHARP-NEWTON-SEARCY-STONE-IZARD-
INDEPENDENCE-JOHNSON-POPE-VAN BUREN-CLEBURNE-JACKSON-LOGAN-CONWAY-
FAULKNER-WHITE-WOODRUFF-SCOTT-YELL-PERRY-POLK-MONTGOMERY-GARLAND-
SALINE-PULASKI-LONOKE-PRAIRIE-MONROE-PIKE-CLARK-HOT SPRING-GRANT-
JEFFERSON-ARKANSAS-DALLAS-CLEVELAND-LINCOLN-DESHA-OUACHITA-
CALHOUN-BRADLEY-DREW-
400 PM CST SAT JAN 9 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...THIS EVENING AND TONIGHT

LOW PRESSURE AND ITS ASSOCIATED COLD FRONT ARE LOCATED OVER EASTERN
ARKANSAS AND CONTINUING TO MOVE OFF TO THE EAST. MOISTURE CONTINUES
TO WRAP AROUND THE UPPER LEVEL PART OF THE SYSTEM AT THIS TIME WITH
PERIODS OF LIGHT RAIN CONTINUING OVER EASTERN AND CENTRAL ARKANSAS
THROUGH THE EVENING HOURS.

THE AIR IS JUST COLD ENOUGH UNDER THE CENTER OF THE UPPER LEVEL LOW
THAT WET SNOW IS MIXING IN WITH THE RAIN. NO ACCUMULATION OF SNOW IS
EXPECTED AS BOTH AIR AND GROUND TEMPERATURES REMAIN ABOVE FREEZING.
OTHER POCKETS OF WET SNOW ARE ALSO OCCURRING IN THE HIGHER
ELEVATIONS OF THE OUACHITA AND OZARK MOUNTAINS.

AS THE STORM SYSTEM PULLS OUT...CLEARING SKIES ARE EXPECTED WITH
MUCH COLDER AND BREEZY CONDITIONS DEVELOPING. AS SUCH...WIND CHILL
VALUES WILL BE IN THE SINGLE DIGITS ACROSS NORTHERN ARKANSAS.

RESIDUAL RIVER FLOODING WILL CONTINUE ON SOME RIVERS...INCLUDING
THE CACHE AND LOWER WHITE RIVER SYSTEMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SUNDAY...COLD AIR WILL SETTLE INTO ARKANSAS AND WITH BREEZY
CONDITIONS FORECAST...WIND CHILL VALUES WILL IN THE SINGLE DIGITS
WILL CONTINUE ACROSS NORTHERN ARKANSAS.

FOR THE START OF THE NEW WORK WEEK...DRY WEATHER WILL PERSIST
THROUGH FRIDAY WHEN THE NEXT CHANCE OF PRECIPITATION ENTERS THE
FORECAST. AT THIS POINT IT DOES APPEAR THAT WINTRY PRECIPITATION
WILL BE POSSIBLE. THIS STORM SYSTEM IS STILL FAIRLY FAR OUT AND WILL
CONTINUE TO BE MONITORED IN FUTURE FORECAST UPDATES.

RIVER FLOODING WILL REMAIN A HAZARD ON AND NEAR SOME RIVERS...WITH
MODERATE FLOODING CONTINUING ACROSS PORTIONS OF EASTERN ARKANSAS.
MOST OF THESE LOCATIONS HAVE CRESTED AND WILL CONTINUE A SLOW FALL
IN THE COMING DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

57/65

In the hours before

Special weather statement, Jan 9, 5:01 PM CST, 3 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
501 PM CST SAT JAN 9 2016

ARZ014-016-023>025-033-034-100115-
STONE-INDEPENDENCE-VAN BUREN-CLEBURNE-JACKSON-WHITE-WOODRUFF-
INCLUDING THE CITIES OF...MOUNTAIN VIEW...BATESVILLE...
OIL TROUGH...PLEASANT PLAINS...FAIRFIELD BAY...CLINTON...
BEE BRANCH...HEBER SPRINGS...GREERS FERRY...DRASCO...NEWPORT...
TUCKERMAN...SWIFTON...SEARCY...BEEBE...EL PASO...ROSE BUD...
GEORGETOWN...AUGUSTA...MCCRORY...COTTON PLANT
501 PM CST SAT JAN 9 2016

...WET SNOW FALLING OVER EAST CENTRAL ARKANSAS...

WET SNOW CONTINUES TO MIX IN WITH THE RAIN OVER PARTS OF EAST
CENTRAL ARKANSAS...UNDERNEATH THE UPPER LEVEL LOW PRESSURE
SYSTEM. THE UPPER LEVEL LOW WILL CONTINUE TO LIFT OUT WITH ALL
PRECIPITATION ENDING EARLY THIS EVENING.

SOME SLUSHY ACCUMULATION...MAINLY ON GRASSY AREAS...WILL BE
POSSIBLE OVER THE NEXT FEW HOURS. ROAD TEMPERATURES REMAIN WARM
ENOUGH THAT NO TRAVEL PROBLEMS ARE ANTICIPATED.

56

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 9, 8:17 PM CSTRiver Flood WarningLZKIndependence, Jackson34 hr

Nearby

River Flood Warnings in Arkansas, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.